MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a higher-than-expected sodium (na+) result was obtained during a within run precision test from a vitros performance verifier (pv) using vitros chemistry products na+ slides lot 4205-1178-7573 on a vitros 4600 chemistry system.The assignable cause of the event is an instrument issue related to the performance of the vitros 4600 chemistry system.The higher-than-expected result was obtained during within run precision testing and the overall results of the precision testing were not within ortho acceptable guidelines.An ortho field engineer (fe) observed a broken piece of plastic in the humidity control box of the instrument.The piece was removed and the humidity control box was replaced.Additionally, the ortho fe optimized the vitros 4600 system with all necessary adjustments.The results from post service vitros na+ diagnostic precision testing were within ortho acceptable guidelines indicating that the performance of the vitros 4600 system was returned to expectations following the service actions performed by the ortho fe.Additionally, there has been no reported recurrence from the customer of any unacceptable vitros na+ results since the service actions were performed on the vitros 4600 system.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected sodium (na+) result was obtained during a within run precision test from a vitros performance verifier (pv) using vitros chemistry products na+ slides lot 4205-1178-7573 on a vitros 4600 chemistry system.Vitros pv i lot y2110 result of 139.1 mmol/l vs an expected result of 120.8 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ result was obtained from a quality control fluid during within run precision testing and was not reported from the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23547533
Report Number1319681-2025-00052
Device Sequence Number9683338
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown